Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 6, 2020Morgan County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 7:42 PM EDT for Morgan County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2020, 7:42 PM EDT (23:42 UTC)
Expired
Aug 6, 2020, 8:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Wind
40

County Morgan County, GA

The radar

The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS82 KFFC 062342
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Thu Aug 6 2020
 
GAZ049-050-070015-
Morgan GA-Greene GA-
742 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND NORTHWESTERN GREENE
COUNTIES UNTIL 815 PM EDT...

At 742 PM EDT...a strong thunderstorm was near Madison...moving east
at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Buckhead, Greshamville and Wrayswood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3357 8322 3351 8346 3359 8354 3368 8344
      3373 8319 3372 8318
TIME...MOT...LOC 2342Z 263DEG 6KT 3354 8345 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:51 PM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 6, 2:51 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 6 2020

.SHORT TERM /Tonight through Friday Night/...
Convection a bit more sparse this afternoon, and confined mainly to
the far north so far. Should see coverage increase areawide, but
still remain isolated to scattered most areas. Marginal risk for
severe storms across the north in closer proximity to the upper
trough across the Tennessee/Ohio Valley and where instability is a
bit higher. Still likely to see some strong storms and cannot rule
out a few isolated damaging wind gusts elsewhere. Convection
expected to wane through the overnight hours but atmosphere would
support an isolated shower or brief thunderstorm through most of the
overnight period.

Upper pattern beginning to shift some through the period as upper
ridging over the western Atlantic and the southern plains build
westward and eastward respectively squeezing the upper trough
further north. Still ample moisture and instability for diurnal
convection tomorrow afternoon and evening. Temperatures also remain
at or a bit above normal. Heat index values will rise into the upper
90s/lower 100s across most of the area again Friday, but should
remain below advisory levels.

20

.LONG TERM /Saturday through Thursday/...
Fairly typical summertime pattern for the extended portion of the
forecast.

An old frontal boundary across south-central/south GA will continue
to meander across central portions of Georgia through early next
week before dissipating. Near normal temps/humidity for this time of
year will lead to the afternoon/evening development of showers and
thunderstorms. The old frontal boundary may provide for some focus,
providing for slightly higher pops in it's vicinity.

Even though temps in the upper 90s are likely through the weekend,
models are progging some drying out at the surface (likely due to
deep mixing). This means heat index/apparent t values should remain
under critical thresholds.

NListemaa

&&

.AVIATION... 18Z Update...

VFR conditions are expected to predominate across the forecast area
through the majority of the forecast period outside of isolated to
scattered convection. Will see some local to scattered MVFR or
lower conditions 06Z-14Z. Best chances for any impacts at the TAF
sites would be KAHN and briefly at KMCN. Best convective coverage
will be between 20Z and 02Z, although an isolated shower or
thunderstorm is possible at any time. Winds remain somewhat
variable in direction, but should be predominately southwest to
northwest at 4-8kt, diminishing to 2-5kt after 00Z.

//ATL Confidence...18Z Update...

Medium to high all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  69  94 /  40  50  30  20
Atlanta         73  90  72  93 /  30  30  20  10
Blairsville     64  83  62  86 /  60  40  30  20
Cartersville    71  91  68  94 /  40  30  20  10
Columbus        72  95  73  97 /  20  30  20  10
Gainesville     69  89  69  91 /  50  40  30  10
Macon           71  94  72  96 /  20  40  30  20
Rome            71  92  69  94 /  40  30  20  10
Peachtree City  71  91  70  93 /  30  30  20  10
Vidalia         73  95  74  96 /  40  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1010 AM EDT Thu Aug 6 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1010 AM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, frequent lightning, and locally heavy rainfall will be
possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are possible each day from Friday through
Wednesday, mainly in the afternoon and evening hours. A few
storms each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 6:40 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 PM EDT Thu Aug 6 2020

GAZ048-059-062315-
Jasper GA-Newton GA-
640 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER AND SOUTHEASTERN
NEWTON COUNTIES UNTIL 715 PM EDT...

At 640 PM EDT...a strong thunderstorm was over Eudora, or 10 miles
northwest of Monticello...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newborn, Mansfield, Stewart, Calvin, Farrar, Eudora, North Alcovy and
Starrsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3336 8370 3335 8383 3343 8387 3359 8378
      3353 8368 3352 8368 3346 8358
TIME...MOT...LOC 2240Z 213DEG 18KT 3344 8377

WIND...40MPH
Special weather statement, Aug 6, 7:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Thu Aug 6 2020

GAZ014-022-062330-
Dawson GA-Forsyth GA-
700 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON AND NORTHWESTERN
FORSYTH COUNTIES UNTIL 730 PM EDT...

At 659 PM EDT...a strong thunderstorm with very heavy rain was
centered near Matt, or 6 miles north of Cumming...moving northeast
at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and very heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dougherty, Matt, Silver City, Chestatee, Coal Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3433 8397 3423 8403 3425 8426 3434 8426
      3439 8406
TIME...MOT...LOC 2259Z 246DEG 7KT 3429 8417

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 6, 7:04 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
704 PM EDT Thu Aug 6 2020

GAZ076-085-086-062330-
Jefferson GA-Emanuel GA-Johnson GA-
704 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHEASTERN EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 730 PM
EDT...

At 703 PM EDT...a strong thunderstorm was near Canoochee, or 10
miles northeast of Swainsboro. Other strong storsm were near
Blundale as well as parts of southern Jefferson County. The storms
were moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Louisville, Wadley, Bartow, Garfield, Summertown, Three Points,
Moxley, Dellwood, Modoc, Canoochee, Blundale and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3264 8246 3285 8253 3307 8246 3313 8229
      3312 8228 3305 8229 3293 8227 3284 8232
      3280 8221 3281 8215 3266 8208 3265 8206
      3264 8205
TIME...MOT...LOC 2303Z 246DEG 7KT 3271 8220

WIND...40MPH
Special weather statement, Aug 6, 7:31 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Thu Aug 6 2020

GAZ022-070000-
Forsyth GA-
731 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORSYTH COUNTY UNTIL
800 PM EDT...

At 729 PM EDT...heavy rain from strong thunderstorms produced 1.5 to
2.5 inches of rainfall over parts of northern Forsyth County. Runoff
from the heavy rain will cause small creeks and streams to continue
to rise to near bankfull even after the rain ends.

  HAZARD...Heavy rain and minor flooding.

  IMPACT...Flooding of smaller creeks and streams may affect low
           water crossings or flood-prone areas.

Some locations in the path of this storm include
Matt, Silver City, Coal Mountain and Hightower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3433 8404 3427 8404 3426 8426 3433 8426
      3434 8418
TIME...MOT...LOC 2329Z 246DEG 7KT 3431 8411
Local storm report, Aug 6, 7:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT THU AUG 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NE BRIDGEMILL         34.19N  84.54W
08/06/2020                   CHEROKEE           GA   EMERGENCY MNGR

            AMMENDED FROM PREVIOUS LSR: AT LEAST 10 TREES DOWN WITH
            ISOLATED DAMAGE TO SOME HOUSE ROOFING SW OF CANTON IN
            THE AREA AROUND BELLS FERRY RD

&&

CORRECTED REMARKS

EVENT NUMBER FFC2001064

THIEM
Special weather statement, Aug 6, 7:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Thu Aug 6 2020

GAZ049-050-070015-
Morgan GA-Greene GA-
742 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND NORTHWESTERN GREENE
COUNTIES UNTIL 815 PM EDT...

At 742 PM EDT...a strong thunderstorm was near Madison...moving east
at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Madison, Buckhead, Greshamville and Wrayswood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3357 8322 3351 8346 3359 8354 3368 8344
      3373 8319 3372 8318
TIME...MOT...LOC 2342Z 263DEG 6KT 3354 8345

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSpecial Weather StatementFFCGlascock37 min
Aug 5, 8:44 PM EDTSpecial Weather StatementFFCJefferson31 min
Aug 5, 9:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 5, 9:20 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 5, 9:39 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 5, 10:33 PM EDTSpecial Weather StatementFFCTreutlen27 min
Aug 5, 11:07 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery68 min
Aug 6, 12:20 PM EDTSpecial Weather StatementFFCFannin10 min
Aug 6, 1:28 PM EDTSpecial Weather StatementFFCUnion17 min
Aug 6, 1:47 PM EDTSpecial Weather StatementFFCUnion28 min
Aug 6, 3:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 6, 3:19 PM EDTSpecial Weather StatementFFCChattooga, Gordon26 min
Aug 6, 3:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 6, 3:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 6, 3:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield50 min
Aug 6, 4:34 PM EDTSpecial Weather StatementFFCDade26 min
Aug 6, 4:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 6, 5:03 PM EDTSpecial Weather StatementFFCMurray12 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCCherokee16 min
Aug 6, 5:52 PM EDTSevere Thunderstorm WarningFFCCherokee38 min
Aug 6, 6:09 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 6, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Aug 6, 6:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Aug 6, 6:40 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 6, 7:31 PM EDTSpecial Weather StatementFFCForsyth29 min
Aug 6, 7:57 PM EDTSpecial Weather StatementFFCGlascock18 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.